Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2012, 3:01 PM EDT for Lumpkin County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 18, 2012, 3:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS82 KFFC 181901 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT WED JUL 18 2012 GAZ014>016-022-023-181930- 301 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES UNTIL 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAHLONEGA...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAHLONEGA... PORTER SPRINGS...AURARIA...LUMPKIN...MURRAYVILLE...CLERMONT... GARLAND...CHESTATEE...WAR HILL PARK AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. IN ADDITION...RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND DAHLONEGA...PORTER SPRINGS...AURARIA...LUMPKIN...MURRAYVILLE...CLERMONT...GARLAND...CHES TATEE...WAR HILL PARK AND DOUGHERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. && LAT...LON 3444 8371 3420 8397 3453 8414 3465 8396 TIME...MOT...LOC 1901Z 315DEG 6KT 3452 8398 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:53 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 18, 1:53 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 153 PM EDT WED JUL 18 2012 .PREV DISCUSSION... UPDATE... /ISSUED 1046 AM EDT WED JUL 18 2012/ NOT MUCH IN THE WAY OF CHANGES TO THE FORECAST THIS MORNING. CLOUD COVERAGE HAS SLOWED HOURLY TEMPS SO DID MAKE ADJUSTMENTS TO HOURLY TRENDS. THERE ARE SOME BREAKS IN THE CLOUDS ACROSS THE CWA SO DID NOT ADJUST MAX TEMPS FOR NOW. AS PREVIOUSLY NOTED THOUGH....RAIN TODAY WILL HAVE AN IMPACT ON WHETHER ALL SITES REACH THEIR FORECAST MAX TEMPS...TO LOCALIZED THOUGH FOR ADJUSTMENTS AT THIS TIME. HAVE ALREADY SEEN ACTIVITY ALL MORNING...BUT STILL EXPECTING MORE COVERAGE BY THIS AFTERNOON...UNCERTAINTY THOUGH IN BEING ABLE TO NARROW DOWN TIMING ANY FURTHER. WRF NMM AND HRRR /ALTHOUGH THE HRRR RUN ISNT FOR THE MOST RECENT TIME PERIOD/ SUGGEST BEST CHANCES OF RAIN THROUGH ABOUT MID AFTERNOON WHEREAS THE LOCAL WRF MODEL SUGGESTS THE BEST CHANCE OF POPS DURING THE LATE AFTERNOON INTO THE EVENING. 11 SHORT TERM /TODAY THROUGH THURSDAY NIGHT/... /ISSUED AT 350 AM EDT WED JUL 18 2012/ MODELS ARE MAINTAINING GOOD AGREEMENT THROUGH 48 HOURS. THE H5 LOW OVER THE GA/FL BORDER WILL DRIFT INTO SOUTH/CENTRAL GEORGIA TODAY AND THEN STALL AND DISSIPATE...OPENING UP INTO A WEAK TROUGH THAT WILL REMAIN OVER THE CWA ON THURSDAY. THIS WILL CONTINUE TO BRING ATLANTIC MOISTURE INTO THE CWA THROUGH THE SHORT TERM. WEAK UPPER IMPULSES WILL CONTINUE ACROSS THE REGION THROUGH THE SHORT TERM AS WELL...AND GIVEN THE AMOUNT OF COVERAGE OF CONVECTION OVER THE PAST 2 DAYS...SEE NO REASON WHY THERE WOULD BE LESS TODAY...THEREFORE WILL INCREASE POPS TO LIKELY THIS AFTERNOON. MODELS ARE GIVING 50/60 POPS ON THURSDAY AND AGAIN SEE NO REASON TO GO LESS. AS FOR THE NIGHTTIME PERIODS...AS WITH EARLY THIS MORNING...CONVECTION REMAINS A POSSIBILITY. POCKETS OF WARM AIR COUPLED WITH THE UPPER IMPULSES...WILL BE ENOUGH TO AID IN ISOLATED CONVECTION PAST MIDNIGHT SO WILL CONTINUE WITH 20 POPS AFTER MIDNIGHT TONIGHT AND THURSDAY NIGHT. TEMPS ARE TRICKY AS AREAS THAT RECEIVE RAIN EARLY MAY STRUGGLE TO GET OUT OF THE UPPER 80S...HOWEVER A DELAY IN RAIN OR NO RAIN AT ALL COULD PUSH TEMPS INTO THE LOW AND MID 90S. WILL THEREFORE NOT STRAY TOO FAR FROM GUIDANCE...WHICH IS VERY CLOSE TO PERSISTENCE...AND GO WITH MAX TEMPS IN THE LOW TO MID 90S BOTH TODAY AND THURSDAY. NIGHTTIME LOWS WILL REMAIN QUITE WARM AND MUGGY. 17 LONG TERM /FRIDAY THROUGH TUESDAY/... /ISSUED AT 350 AM EDT WED JUL 18 2012/ EXTENDED PERIOD MODEL AGREEMENT DECENT WITH REMAINS OF UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED SURFACE TROUGH POSITIONED ACROSS NORTH AND CENTRAL GEORGIA ON FRIDAY AS SURFACE LOW DEVELOPS OVER THE CAROLINAS. THIS LOW WILL CONTINUALLY ADD MOISTURE TO AN ALREADY MOIST ENVIRONMENT...AND EXPECTING GOOD PRECIP COVERAGE...ESPECIALLY ACROSS NORTH GEORGIA. AS A RESULT...HAVE GONE WITH LIKELY POPS NORTH...DIMINISHING TO GOOD CHANCE POPS FURTHER SOUTH. BY SATURDAY...FRONTAL BOUNDARY SAGGING OUT OF THE TENNESSEE VALLEY IS EXPECTED TO PUSH INTO NORTH AND CENTRAL GEORGIA...KEEPING AMPLE MOISTURE ALIGNED ALONG THE FRONT. HAVE GONE WITH LIKELY POPS ACROSS THE MIDDLE CWA...HIGHLIGHTING FRONT PROGRESSION. THIS AREA OF LIKELY POPS IS SUBJECT TO CHANGE AS SATURDAY APPROACHES DUE TO MODEL UNCERTAINTY WITH TIMING AND LOCATION OF THE BOUNDARY. FOR FRIDAY AND SATURDAY...ENHANCED CONVECTION IS EXPECTED TO BE COUPLED WITH DIURNAL HEATING...SO HAVE DIMINISHED POPS SOMEWHAT INTO THE OVERNIGHT HOURS. BY EARLY NEXT WEEK...HIGH PRESSURE OVER THE WESTERN ATLANTIC ATTEMPTS TO NOSE BACK INTO THE REGION...WITH THE FLOW AROUND THE RIDGE PULLING GULF MOISTURE INTO THE STATE. MEANWHILE...MODELS SHOWING ANOTHER SHORTWAVE PUSHING INTO THE REGION WITH LEE SIDE SURFACE TROUGH SETTING UP ALONG THE APPALACHIANS ASSOCIATED WITH LOW PRESSURE OVER THE CANADIAN MARITIMES. AS A RESULT OF THESE FEATURES...HAVE GENERALLY GONE WITH CHANCE POPS THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD. AS FOR TEMPERATURES...MODELS CONSISTENT WITH SHOWING COOLER 850MB TEMPERATURES...SOMEWHERE IN THE 16.5 TO 17.5 RANGE...INTO THE WEEKEND...AND WITH INCREASED PRECIP ACTIVITY AND PLENTY OF CLOUD COVER...HAVE TENDED TOWARDS SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES CLOSER TO SEASONAL NORMS. BY NEXT WEEK...WITH FLOW OFF THE NORTHERN GULF ANTICIPATED BY MONDAY...850MB TEMPS WARM 2-2.5C...AND HAVE GONE WITH LOW 90 HIGHS MONDAY THROUGH WEDNESDAY. WITH THE MOIST ENVIRONMENT PERSISTING THROUGH THE WEEK...HEAVY RAIN STILL REMAINS A THREAT IN CONVECTION. FORECAST SOUNDINGS SHOWING NEAR 2.0 INCH PWS INTO THE WEEKEND. QPF FOR FRIDAY THROUGH SUNDAY MORNING IS EXPECTED TO BE WIDESPREAD 1-1.5 INCHES...WITH LOCALLY HEAVIER AMOUNTS. 31 AVIATION... 12Z UPDATE... /ISSUED 729 AM EDT WED JUL 18 2012/ NEW CONVECTION ALONG THE AL/GA BORDER WEST OF ATL PROBABLY IN RESPONSE TO OUTFLOW AND THE UPPER LOW. THIS COULD BE THE START OF ANOTHER ACTIVE DAY AND WILL MAINTAIN PREDOMINANT TSRA OVER THE FORECAST AREA BY 18Z WITH VCSH BEGINNING AROUND 14Z. CONVECTION SHOULD DISSIPATE WITH THE LOSS OF DAYTIME HEATING TONIGHT. WINDS WILL REMAIN ON THE WEST SIDE LESS THAN 10 KTS...BECOMING CALM TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON TIMING OF CONVECTION. HIGH ON ALL OTHER ELEMENTS. 17 && .AVIATION... 18Z UPDATE... CONVECTION ALREADY STARTED ACROSS NORTH GEORGIA AND EXPECT IT TO IMPACT TAF SITES THIS AFTERNOON. TIMING IS UNCERTAIN THOUGH AND IS THE NEAR TERM CHALLENGE. THINK BEST CHANCES ARE IN THE 20-23Z RANGE ACROSS THE NORTHERN TAF SITES AND 22-02Z ACROSS THE SOUTHERN TAF SITES. EVEN THOUGH THERE HAS BEEN SOME VARIABILITY IN THE WINDS...THEY SHOULD REMAIN ON THE WEST SIDE...EXCEPT FOR IMPACTS FROM OUTFLOW BOUNDARIES. SOME SITES SAW LOW STRATUS THIS MORNING AND SOME CONCERN FOR THIS AGAIN TOMORROW MORNING...CONFIDENCE TOO LOW TO MENTION IN THE TAF THOUGH AT THIS POINT. //ATL CONFIDENCE...18Z UPDATE... HIGH ON WIND...EXCEPT NEAR TSRA. MEDIUM CONFIDENCE ON VSBYS AND CIGS. LOW CONFIDENCE ON TIMING OF TSRA THIS AFTERNOON. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 93 71 93 73 / 60 40 60 30 ATLANTA 92 72 92 73 / 60 40 60 30 BLAIRSVILLE 85 67 85 69 / 60 40 60 30 CARTERSVILLE 92 70 92 71 / 60 40 60 30 COLUMBUS 94 73 93 73 / 60 40 60 30 GAINESVILLE 91 71 91 72 / 60 40 60 30 MACON 94 72 94 73 / 60 40 60 30 ROME 93 71 93 73 / 60 40 60 30 PEACHTREE CITY 92 71 92 71 / 60 40 60 30 VIDALIA 92 74 92 75 / 60 40 60 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...11 SHORT TERM...17 LONG TERM....31 AVIATION...11
Hazardous weather outlook, Jul 18, 5:08 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 508 AM EDT WED JUL 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 508 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM REMAINS OVER CENTRAL GEORGIA TODAY. COMBINED WITH THE ALREADY WARM...MOIST...AND UNSTABLE ENVIRONMENT...THIS LOW WILL SUPPORT NUMEROUS SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM. .DISCUSSION... AN UPPER LEVEL LOW WILL REMAIN ACROSS SOUTH AND CENTRAL GEORGIA TODAY. THE COMBINATION OF THIS ADDED ENERGY WITH THE ALREADY MOIST AND UNSTABLE ENVIRONMENT WILL ALLOW SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1800 AND 2800 J/KG ARE EXPECTED THIS AFTERNOON AS DAYTIME HEATING ALLOWS THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE. SOME STRONG STORMS CAN BE EXPECTED...AND ISOLATED SEVERE STORMS ARE POSSIBLE WITH THIS AMOUNT OF INSTABILITY. HEAVY RAIN WILL BE A PRIMARY THREAT IN CONVECTION...ESPECIALLY SLOW MOVING STORMS. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX VALUES IN THE UPPER 30S SUPPORT THIS HEAVY RAIN THREAT. PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS CAN BE EXPECTED IN AREAS OF HEAVY DOWNPOURS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS. EXPECT SCATTERED THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL GENERALLY BE DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 18, 9:45 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 W PINE MOUNTAIN VALLE 32.80N 84.87W
07/17/2012 HARRIS GA EMERGENCY MNGR
HARRIS COUNTY EMA RELAYED A REPORT OF 30 TREES DOWN WEST
OF PINE MOUNTAIN. TIME IS BASED ON RADAR.
&&
AGIBBSSpecial weather statement, Jul 18, 2:16 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT WED JUL 18 2012
GAZ014-015-022-181900-
216 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN...DAWSON AND FORSYTH COUNTIES UNTIL 300 PM EDT...
AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUNO TO MCKEE THE LINE OF THUNDERSTORMS
WERE NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN...DAWSON AND FORSYTH COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE FAUSETT LAKE...SILVER
CITY...JUNO...AMICALOLA FALLS STATE PARK...DAWSONVILLE...MCKEE...
MCKEE...LUMPKIN...WAR HILL PARK AND DOUGHERTY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3443 8397 3442 8398 3440 8397 3438 8398
3432 8395 3427 8406 3446 8426 3455 8432
3458 8420
TIME...MOT...LOC 1816Z 258DEG 2KT 3452 8421 3447 8418
3445 8414Special weather statement, Jul 18, 2:39 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT WED JUL 18 2012
GAZ036>038-181915-
239 PM EDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OGLETHORPE...OCONEE AND CLARKE COUNTIES UNTIL 315 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARNETT SHOALS...MOVING SOUTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...OCONEE AND CLARKE COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE STATE BOTANICAL GARDEN OF
GEORGIA...WHITEHALL...EASTVILLE...BISHOP...WATKINSVILLE...BARNETT
SHOALS...SALEM...ROSE HILL...STEPHENS...MAXEYS AND FARMINGTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3373 8321 3376 8328 3373 8330 3370 8341
3374 8345 3377 8346 3378 8347 3389 8352
3397 8330 3375 8313
TIME...MOT...LOC 1839Z 334DEG 4KT 3385 8335Special weather statement, Jul 18, 3:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT WED JUL 18 2012 GAZ014>016-022-023-181930- 301 PM EDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES UNTIL 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAHLONEGA...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAHLONEGA... PORTER SPRINGS...AURARIA...LUMPKIN...MURRAYVILLE...CLERMONT... GARLAND...CHESTATEE...WAR HILL PARK AND DOUGHERTY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. IN ADDITION...RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS WHITE...LUMPKIN...DAWSON...FORSYTH AND HALL COUNTIES...INCLUDING AREAS AROUND DAHLONEGA...PORTER SPRINGS...AURARIA...LUMPKIN...MURRAYVILLE...CLERMONT...GARLAND...CHES TATEE...WAR HILL PARK AND DOUGHERTY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. && LAT...LON 3444 8371 3420 8397 3453 8414 3465 8396 TIME...MOT...LOC 1901Z 315DEG 6KT 3452 8398
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:17 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 43 min |
| Jul 17, 10:34 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 41 min |
| Jul 17, 10:59 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 61 min |
| Jul 17, 11:54 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jul 18, 1:09 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jul 18, 2:16 PM EDT | Special Weather Statement | FFC | Dawson | 44 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jul 18, 3:31 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 18, 3:38 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jul 18, 3:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | FFC | Jackson | 28 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jul 18, 4:23 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 42 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 43 min |
| Jul 18, 4:56 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
| Jul 18, 4:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | FFC | Barrow | 40 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 42 min |
| Jul 18, 5:32 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 39 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 5:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 18, 6:00 PM EDT | Special Weather Statement | FFC | Glascock | 45 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 50 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | FFC | Gordon | 48 min |
| Jul 18, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 52 min |
| Jul 18, 6:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 38 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | FFC | Paulding | 50 min |
| Jul 18, 6:56 PM EDT | Special Weather Statement | FFC | Haralson | 49 min |
| Jul 18, 7:13 PM EDT | Special Weather Statement | FFC | Pickens | 47 min |
| Jul 18, 7:20 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Jul 18, 7:22 PM EDT | Special Weather Statement | FFC | Murray | 68 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | FFC | Bartow | 44 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.